Metric regularity, tangent sets, and second-order optimality conditions

Research output: Contribution to journalArticlepeer-review

203 Scopus citations


A strong regularity theorem is proved, which shows that the usual constraint qualification conditions ensuring the regularity of the set-valued maps expressing feasibility in optimization problems, are in fact minimal assumptions. These results are then used to derive calculus rules for second-order tangent sets, allowing us in turn to obtain a second-order (Lagrangian) necessary condition for optimality which completes the usual one of positive semidefiniteness on the Hessian of the Lagrangian function.

Original languageEnglish
Pages (from-to)265-287
Number of pages23
JournalApplied Mathematics and Optimization
Issue number1
StatePublished - Jan 1990


Dive into the research topics of 'Metric regularity, tangent sets, and second-order optimality conditions'. Together they form a unique fingerprint.

Cite this